Alert archive / Illinois / Tornado Warnings in 2019
Tornado Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 23, 2019, 8:11 AM CDT for Lawrence County, Richland County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2019, 8:11 AM CDT (13:11 UTC)
- Expired
- May 23, 2019, 8:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 49 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WFUS53 KILX 231311
TORILX
ILC101-159-231345-
/O.NEW.KILX.TO.W.0012.190523T1311Z-190523T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
811 AM CDT Thu May 23 2019
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Lawrence County in southeastern Illinois...
Eastern Richland County in southeastern Illinois...
* Until 845 AM CDT.
* At 811 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Olney, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Claremont around 820 AM CDT.
Sumner around 830 AM CDT.
Lawrenceville around 845 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Billett, Pinkstaff, Red Hills State Park, Helena, Mount Carmel
Airport, Petrolia and Lawrenceville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3863 8815 3873 8813 3883 8801 3885 8754
3865 8760 3864 8762 3859 8762
TIME...MOT...LOC 1311Z 263DEG 29KT 3869 8807
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Barker3 follow-up statements
320
WWUS53 KILX 231323
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
823 AM CDT Thu May 23 2019
ILC101-159-231345-
/O.CON.KILX.TO.W.0012.000000T0000Z-190523T1345Z/
Lawrence-Richland-
823 AM CDT Thu May 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR LAWRENCE
AND EASTERN RICHLAND COUNTIES...
At 821 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Claremont, or 7 miles southeast of Olney, moving
east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Local emergency management reported a funnel cloud 2 S of
Olney at 810 AM CDT.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sumner around 835 AM CDT.
Lawrenceville around 845 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Billett, Pinkstaff, Red Hills State Park, Helena, Mount Carmel
Airport, Petrolia and Lawrenceville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3863 8815 3873 8813 3883 8801 3885 8754
3865 8760 3864 8762 3859 8762
TIME...MOT...LOC 1321Z 266DEG 28KT 3869 8796
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Barker183
WWUS53 KILX 231336
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
836 AM CDT Thu May 23 2019
ILC159-231346-
/O.CAN.KILX.TO.W.0012.000000T0000Z-190523T1345Z/
Richland-
836 AM CDT Thu May 23 2019
...THE TORNADO WARNING FOR EASTERN RICHLAND COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3863 8790 3874 8789 3885 8754 3865 8760
3864 8762 3859 8762
TIME...MOT...LOC 1336Z 269DEG 25KT 3868 8784
$$
ILC101-231345-
/O.CON.KILX.TO.W.0012.000000T0000Z-190523T1345Z/
Lawrence-
836 AM CDT Thu May 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR CENTRAL
LAWRENCE COUNTY...
At 836 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Sumner, or 8 miles west of Lawrenceville, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lawrenceville around 845 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Petrolia, Billett, Pinkstaff, Red Hills State Park, Lawrenceville
Airport and Mount Carmel Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3863 8790 3874 8789 3885 8754 3865 8760
3864 8762 3859 8762
TIME...MOT...LOC 1336Z 269DEG 25KT 3868 8784
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Barker300
WWUS53 KILX 231346
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
846 AM CDT Thu May 23 2019
ILC101-231356-
/O.EXP.KILX.TO.W.0012.000000T0000Z-190523T1345Z/
Lawrence-
846 AM CDT Thu May 23 2019
...THE TORNADO WARNING FOR CENTRAL LAWRENCE COUNTY HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3863 8790 3874 8789 3885 8754 3865 8760
3864 8762 3859 8762
TIME...MOT...LOC 1346Z 263DEG 29KT 3869 8774
$$
BarkerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 23, 7:00 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 23, 7:00 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 700 AM CDT Thu May 23 2019 .SHORT TERM...(Today and tonight) ISSUED AT 324 AM CDT Thu May 23 2019 A weak cold front will drift into the region today, in the wake of the overnight severe storms. Plenty of llvl moisture will enhance the heat indices in the southern half of the state. Although high temperatures should be confined to the upper 70s/low 80s, heat indices south of I-70 will approach 90F. That being said, the weak boundary will waver over the middle of the state, adding in a complicating factor to the precip forecast into the overnight hours. NAM/GFS/ECMWF/HRRR/RAP all bring a wave into west central IL later this evening, bringing a narrow band of precip SW of a line from Havana to Paris. Severe Weather outlook through 12Z tomorrow morning puts the southern half of the state in a Marginal Risk partially to handle the remnants of the current storms as well as covering any that may spin up in the overnight that should have access to the warm air and higher RH south of the meandering boundary...which it bears mentioning may have a narrow swath of 50kt shear as well. .LONG TERM...(Friday through Wednesday) ISSUED AT 324 AM CDT Thu May 23 2019 Active weather pattern continues, with a deep trough over the west, and a series of waves moving out of the SW into the Midwest. A lot of model variation with the details as the differences in how the convection and mesoscale features change. Deep southwesterly flow continues, and temperatures through the weekend remain above normal, although there will likely be some hit or miss max/mins due to precip activity and cloud cover. With the active pattern, the forecast through the end of the pd is wet. Pops are in every 12 hr chunk of the forecast out through Day 6. BEST chances surround the weekend, as the next system of significance shows up as the second low ejects out of the SW and drags a front through the region. Pops increase going into Fri night/Sunday for a stormy weekend. A series of waves rippling along that boundary/baroclinic zone will result in continued rain chances into the first of next week. Next likely pops show up Tuesday night as both the ECMWF and the GFS try to clear the western trough and pull a major storm system across the country's midsection. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 626 AM CDT Thu May 23 2019 Stable conditions are in place after overnight and early morning thunderstorms rolled across the region. West winds are expected to be in place much of the day, then should veer to the northeast this evening and eventually east tonight as high pressure builds into the upper midwest and a warm front advances across the mid Mississippi Valley. Showers and thunderstorms are expected again tonight. The greatest chances will be west and northwest of the local terminals, but some scattered storms are possible along the front tonight, thus a prob30 for TSRA has been introduced in the TAFs. Primarily VFR conditions will prevail today, though a few patches of IFR and MVFR are present this morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...Deubelbeiss
Hazardous weather outlook, May 23, 5:28 AM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 528 AM CDT Thu May 23 2019 ILZ027>031-036>038-040>042-047>051-241030- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 528 AM CDT Thu May 23 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk for severe thunderstorms late this evening and tonight, mainly south of I-74. The primary concerns are for damaging winds and large hail. Major flooding is occurring along the Illinois River near Havana and downstream of Beardstown. Moderate flooding is occurring from Henry to Peoria. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Moderate flooding will continue along the Illinois River from Henry to Peoria...while major flooding continues near Havana and downstream from Beardstown through at least early next week. There will be additional periodic chances for thunderstorms Friday through Wednesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this evening and overnight. ILZ043>046-052>057-061-241030- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 528 AM CDT Thu May 23 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk for severe thunderstorms late this evening and tonight, mainly south of I-74. The primary concerns are for damaging winds and large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional periodic chances for thunderstorms Friday through Wednesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this evening and overnight. ILZ062-063-066>068-071>073-241030- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 528 AM CDT Thu May 23 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Strong to severe thunderstorms will continue early this morning near and south of I-70. The primary concerns are large hail and damaging winds, though an isolated tornado cannot be ruled out. There is a marginal risk for severe thunderstorms late this evening and tonight. The primary concerns are for damaging winds and large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional periodic chances for thunderstorms Friday through Wednesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this evening and overnight. Deubelbeiss
In the hours before
Local storm report, May 23, 5:24 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
524 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG CISCO 40.01N 88.72W
05/23/2019 PIATT IL EMERGENCY MNGR
NUMEROUS REPORTS OF LARGE BRANCHES, TREES, AND POWER
POLES DOWNED THROUGHOUT THE CITY. THESE RANGE IN SIZE
FROM 8-12 INCHES IN DIAMETER AND 12-25 FEET LONG. DAMAGE
TO HOUSES, GARAGES, AND VEHICLES FROM FALLEN TREES. GRAIN
BIN WAS LIFTED, CARRIED, AND DROPPED IN ROADWAY NEAR OLD
FS PLANT, ALONG WITH AN AUGER BEING TIPPED OVER.
&&
MILLERLocal storm report, May 23, 7:03 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
703 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM TSTM WND DMG OREANA 39.94N 88.87W
05/23/2019 MACON IL TRAINED SPOTTER
LARGE 16 INCH DIAMETER TREE SPLIT IN HALF ON RAYJON DR.
NUMEROUS SMALL LIMBS 1-3 INCH DOWN ALONG STREET. POWER
POLES DOWN IN TOWN.
&&
BMDLocal storm report, May 23, 7:06 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 2 NW HUNTSVILLE 40.20N 90.89W
05/22/2019 M0.50 INCH SCHUYLER IL EMERGENCY MNGR
0955 PM TSTM WND DMG CANTON 40.56N 90.04W
05/22/2019 FULTON IL PUBLIC
DRIVE-UP ATM BUILDING BLOWN OVER.
1020 PM TSTM WND DMG 4 SE SUMMUM 40.23N 90.22W
05/22/2019 FULTON IL TRAINED SPOTTER
LARGE TREES DOWN ALONG ILLINOIS ROUTE 100
1045 PM HAIL 8 E HAVANA 40.30N 89.90W
05/22/2019 M1.75 INCH MASON IL LAW ENFORCEMENT
1102 PM HAIL GREEN VALLEY 40.41N 89.64W
05/22/2019 E0.75 INCH TAZEWELL IL EMERGENCY MNGR
1114 PM HAIL 3 WNW HOPEDALE 40.44N 89.47W
05/22/2019 E0.88 INCH TAZEWELL IL TRAINED SPOTTER
AND ESTIMATED 50 MPH WIND
1137 PM TSTM WND GST 3 S WINCHESTER 39.59N 90.46W
05/22/2019 M63.00 MPH SCOTT IL EMERGENCY MNGR
1143 PM HAIL PEKIN 40.57N 89.63W
05/22/2019 E0.75 INCH TAZEWELL IL TRAINED SPOTTER
1146 PM TSTM WND GST JACKSONVILLE 39.73N 90.23W
05/22/2019 E60.00 MPH MORGAN IL MESONET
1155 PM TSTM WND GST LITERBERRY 39.85N 90.20W
05/22/2019 E60.00 MPH MORGAN IL EMERGENCY MNGR
1157 PM TSTM WND DMG ASHLAND 39.89N 90.01W
05/22/2019 CASS IL FIRE DEPT/RESCUE
STRUCTURAL DAMAGE TO NUMEROUS OUTBUILDINGS. LARGE 40 BY
80 MACHINE SHEDS COMPLETELY DESTROYED. NUMEROUS TREES
UPROOTED AND SNAPPED, NUMEROUS POWER POLES SNAPPED. ONE
TREE FELL ONTO A HOME. DAMAGE MOST PREVALENT ON WEST SIDE
OF TOWN.
1159 PM TSTM WND DMG SHIRLEY 40.42N 89.03W
05/22/2019 MCLEAN IL NWS EMPLOYEE
NUMEROUS TREE BRANCHES BLOWN DOWN.
1200 AM TSTM WND GST 4 S ASHLAND 39.83N 90.01W
05/23/2019 E70.00 MPH MORGAN IL FIRE DEPT/RESCUE
LOSS OF POWER IN TOWN
1200 AM HAIL 4 S ASHLAND 39.83N 90.01W
05/23/2019 E0.88 INCH MORGAN IL FIRE DEPT/RESCUE
1215 AM TSTM WND DMG SHERMAN 39.89N 89.61W
05/23/2019 SANGAMON IL EMERGENCY MNGR
SEVERAL TREES DOWN, INCLUDING ONE ON A HOUSE.
1215 AM TSTM WND DMG 2 S GREENVIEW 40.06N 89.74W
05/23/2019 MENARD IL PUBLIC
THREE TREES BLOWN DOWN.
1216 AM TSTM WND GST SPRINGFIELD 39.78N 89.64W
05/23/2019 M67.00 MPH SANGAMON IL ASOS
1216 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/23/2019 SANGAMON IL AMATEUR RADIO
40 FOOT TREE, 2 FEET IN DIAMETER AT N GRAND AND HILL
STREET
1217 AM TSTM WND DMG SHERMAN 39.89N 89.61W
05/23/2019 SANGAMON IL TRAINED SPOTTER
POWERLINES DOWN AT PRINCE AND PARKWAY DR.
1219 AM TSTM WND DMG 1 W WILLIAMSVILLE 39.95N 89.58W
05/23/2019 SANGAMON IL EMERGENCY MNGR
POWER LINES DOWN ON ILLINOIS ROUTE 123
1219 AM TSTM WND DMG WILLIAMSVILLE 39.95N 89.56W
05/23/2019 SANGAMON IL EMERGENCY MNGR
FIVE POWER POLES SNAPPED
1220 AM TSTM WND DMG SW SPRINGFIELD 39.78N 89.64W
05/23/2019 SANGAMON IL TRAINED SPOTTER
POWERLINES BENT, 1-2 INCH TREE LIMBS AT CHATHAM ROAD AND
VETERANS PKWY.
1221 AM TSTM WND DMG DIVERNON 39.57N 89.65W
05/23/2019 SANGAMON IL EMERGENCY MNGR
POWER POLE AND TREES DOWN
1230 AM TSTM WND DMG DIVERNON 39.57N 89.65W
05/23/2019 SANGAMON IL AMATEUR RADIO
TREES AND POWERLINES DOWN.
1234 AM TSTM WND DMG LINCOLN 40.15N 89.37W
05/23/2019 LOGAN IL EMERGENCY MNGR
POWERLINES DOWN ACROSS THE CITY
1234 AM TSTM WND DMG LINCOLN 40.15N 89.37W
05/23/2019 LOGAN IL EMERGENCY MNGR
DOWNED TREE LIMB DAMAGED TWO CARS.
1234 AM TSTM WND DMG LINCOLN 40.15N 89.37W
05/23/2019 LOGAN IL NWS EMPLOYEE
12 INCH TREE LIMB DOWN
1236 AM TSTM WND DMG 2 NE LINCOLN 40.17N 89.34W
05/23/2019 LOGAN IL EMERGENCY MNGR
TWO VEHICLES BLOWN OFF OF INTERSTATE 55.
1240 AM TSTM WND DMG 2 SW ATLANTA 40.24N 89.26W
05/23/2019 LOGAN IL EMERGENCY MNGR
VEHICLE ON INTERSTATE 55 BLOWN INTO DITCH.
1243 AM FUNNEL CLOUD 1 S WESTON 40.73N 88.62W
05/23/2019 MCLEAN IL LAW ENFORCEMENT
US-24 AND WESTON BLACKTOP
1256 AM TSTM WND DMG SHIRLEY 40.42N 89.03W
05/23/2019 MCLEAN IL NWS EMPLOYEE
NUMEROUS TREE LIMBS BLOWN DOWN.
0102 AM TSTM WND GST TOVEY 39.59N 89.46W
05/23/2019 M63.00 MPH CHRISTIAN IL AMATEUR RADIO
0103 AM TSTM WND DMG OREANA 39.94N 88.87W
05/23/2019 MACON IL TRAINED SPOTTER
LARGE 16 INCH DIAMETER TREE SPLIT IN HALF ON RAYJON DR.
NUMEROUS SMALL LIMBS 1-3 INCH DOWN ALONG STREET. POWER
POLES DOWN IN TOWN.
0105 AM TSTM WND DMG ARGENTA 39.99N 88.82W
05/23/2019 MACON IL EMERGENCY MNGR
TREES DOWN ON A HOUSE AND POWER LINES DOWN.
0105 AM TSTM WND DMG DECATUR 39.85N 88.93W
05/23/2019 MACON IL EMERGENCY MNGR
TREES DOWN ON A HOUSE ON HARPER AVENUE.
0109 AM TSTM WND GST BLOOMINGTON AIRPORT 40.48N 88.92W
05/23/2019 M58.00 MPH MCLEAN IL AWOS
0110 AM LIGHTNING MOUNT ZION 39.78N 88.88W
05/23/2019 MACON IL EMERGENCY MNGR
HOUSE ON GOODWIN COURT STRUCK BY LIGHTNING, POSSIBLE
FIRE.
0111 AM TSTM WND DMG CISCO 40.01N 88.72W
05/23/2019 PIATT IL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO FIRE STATION.NUMEROUS TREES DOWN
THROUGHOUT TOWN, INCLUDING SEVERAL ON HOUSES.
0111 AM TSTM WND DMG CISCO 40.01N 88.72W
05/23/2019 PIATT IL EMERGENCY MNGR
EXTENSIVE TREE DAMAGE REPORTED ACROSS TOWN. NUMEROUS
LIMBS AND TREES UP TO 30 INCHES IN DIAMETER DOWNED. TREE
DAMAGE AND POWER LINES DOWN REPORTED ALONG EAST NORTH ST,
EAST STATE ST, SHERMAN ST, ELDON ST, MAINE ST, RTE 47.
STRUCTURAL DAMAGE FROM 25 INCH 40 FT LONG LIMB ON ROOF ON
E NORTH STREET. PRIVACY FENCE DAMAGED FROM FALLEN 30 INCH
DIAMETER 25 YARD LONG TREE. LARGE TREE DAMAGED HOUSE ON
SHERMAN ST FROM 8 INCH DIAMETER LIMB. PORCH AND CEILING
DAMAGE FROM TWO LARGE LIMBS DOWN ON ELDON ST.
0111 AM TSTM WND DMG CISCO 40.01N 88.72W
05/23/2019 PIATT IL EMERGENCY MNGR
NUMEROUS REPORTS OF LARGE BRANCHES, TREES, AND POWER
POLES DOWNED THROUGHOUT THE CITY. THESE RANGE IN SIZE
FROM 8-12 INCHES IN DIAMETER AND 12-25 FEET LONG. DAMAGE
TO HOUSES, GARAGES, AND VEHICLES FROM FALLEN TREES. GRAIN
BIN WAS LIFTED, CARRIED, AND DROPPED IN ROADWAY NEAR OLD
FS PLANT, ALONG WITH AN AUGER BEING TIPPED OVER.
0111 AM TSTM WND DMG CISCO 40.01N 88.72W
05/23/2019 PIATT IL EMERGENCY MNGR
6FT DIAMETER 115FT TALL TREE PARTIALLY UPROOTED AND
SNAPPED. 4FT 80FT TALL TREE SNAPPED.
0127 AM TSTM WND DMG FISHER 40.32N 88.35W
05/23/2019 CHAMPAIGN IL PUBLIC
LARGE TREE BRANCH DOWN ON HOUSE.
0142 AM TSTM WND DMG CHAMPAIGN 40.11N 88.26W
05/23/2019 CHAMPAIGN IL BROADCAST MEDIA
POWER POLE SNAPPED AT PROSPECT AND WASHINGTON. TIME
ESTIMATED BY RADAR.
0144 AM TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
05/23/2019 M68.00 MPH CHAMPAIGN IL ASOS
0203 AM TSTM WND DMG 2 NW FITHIAN 40.13N 87.90W
05/23/2019 VERMILION IL EMERGENCY MNGR
LARGE TREE LIMBS AND POWER LINES DOWN ON ILLINOIS ROUTE
49 AND 1900 NORTH ROAD.
0206 AM TORNADO 1 E FITHIAN 40.11N 87.86W
05/23/2019 VERMILION IL EMERGENCY MNGR
POSSIBLE TORNADO SNAPPED EIGHT POWER POLES EAST OF TOWN
AND BLEW A SEMI-TRUCK OFF OF I-74.
0206 AM TSTM WND DMG 5 WSW COLLISON 40.21N 87.89W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS POWER POLES DOWN ON ILLINOIS ROUTE 49 NEAR HOPE
TOWNSHIP.
0206 AM TSTM WND DMG 1 E FITHIAN 40.11N 87.86W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS POWER POLES BLOWN DOWN AT US HIGHWAY 150 AND 450
EAST ROAD.
0215 AM TSTM WND DMG HOOPESTON 40.47N 87.67W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES BLOWN DOWN AROUND TOWN.
0217 AM TSTM WND DMG DANVILLE 40.14N 87.62W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS REPORTS OF TREES, TREE LIMBS AND POWER LINES
DOWN ACROSS THE CITY. AT LEAST TWO HOUSES DAMAGED BY
DOWNED TREES.
&&
BMDSpecial weather statement, May 23, 7:32 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Lincoln IL
732 AM CDT Thu May 23 2019
ILZ071>073-231315-
Clay-Richland-Lawrence-
732 AM CDT Thu May 23 2019
...SPECIAL WEATHER STATEMENT...
At 732 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sailor Springs, or near Flora, moving east at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Olney, Flora, Sumner, Louisville, Clay City, Noble, Claremont,
Calhoun, Sailor Springs, Schnell, Dundas, Wakefield, Wendelin and
Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3861 8847 3878 8853 3885 8821 3885 8794
3864 8781
TIME...MOT...LOC 1232Z 254DEG 41KT 3872 8839
BarkerLocal storm report, May 23, 7:38 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
738 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 WNW NEWTON 38.99N 88.18W
05/23/2019 M1.45 INCH JASPER IL CO-OP OBSERVER
CO-OP OBSERVER STATION NWTI2 NEWTON.
0655 AM HEAVY RAIN 1 E HEARTVILLE 39.07N 88.53W
05/23/2019 M1.20 INCH EFFINGHAM IL AWOS
AWOS STATION K1H2 EFFINGHAM COUNTY MEM AP.
0700 AM HEAVY RAIN 4 SSW SHERMAN 39.84N 89.62W
05/23/2019 M1.02 INCH SANGAMON IL CO-OP OBSERVER
CO-OP OBSERVER STATION SFDI2 SPRINGFIELD.
0620 AM HEAVY RAIN 2 NNW SPRINGFIELD 39.81N 89.66W
05/23/2019 M1.01 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-52 SPRINGFIELD 1.9
NNW.
&&Local storm report, May 23, 7:56 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
756 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 2 SSE JACKSONVILLE 39.71N 90.22W
05/22/2019 M1.60 INCH MORGAN IL COCORAHS
COCORAHS STATION IL-MG-13 SOUTH JACKSONVILLE
0.3 E.
0830 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
05/22/2019 M1.48 INCH EFFINGHAM IL COCORAHS
COCORAHS STATION IL-EF-6 2 WNW EFFINGHAM.
1125 AM HEAVY RAIN 1 E OLNEY 38.73N 88.07W
05/22/2019 M1.45 INCH RICHLAND IL COCORAHS
COCORAHS STATION IL-RC-3 1 E OLNEY.
0800 AM HEAVY RAIN 3 SE ROSE HILL 39.07N 88.11W
05/22/2019 M1.38 INCH JASPER IL COCORAHS
COCORAHS STATION IL-JS-3 NEWTON 6.4 NNE.
0800 AM HEAVY RAIN 2 W LAWRENCEVILLE 38.72N 87.72W
05/22/2019 M1.35 INCH LAWRENCE IL CO-OP OBSERVER
CO-OP OBSERVER STATION BRPI2 LAWRENCEVILLE.
0900 AM HEAVY RAIN 3 ENE SOUTH PEKIN 40.52N 89.60W
05/22/2019 M1.13 INCH TAZEWELL IL COCORAHS
COCORAHS STATION IL-TZ-26 3 ENE SOUTH PEKIN.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:17 PM CDT | River Flood Warning | ILX | Lawrence | 4 days |
| May 22, 8:50 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 40 min |
| May 22, 9:13 PM CDT | Tornado Warning | ILX | Schuyler | 17 min |
| May 22, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| May 22, 9:28 PM CDT | Tornado Warning | ILX | Schuyler | 32 min |
| May 22, 9:33 PM CDT | Tornado Warning | ILX | Fulton, Knox | 27 min |
| May 22, 9:56 PM CDT | Tornado Warning | ILX | Fulton, Schuyler | 34 min |
| May 22, 9:58 PM CDT | Tornado Warning | ILX | Fulton, Peoria | 32 min |
| May 22, 10:04 PM CDT | Tornado Warning | ILX | Fulton | 26 min |
| May 22, 10:21 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 24 min |
| May 22, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Tazewell | 47 min |
| May 22, 10:33 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 42 min |
| May 22, 10:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 41 min |
| May 22, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 50 min |
| May 22, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 48 min |
| May 22, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 26 min |
| May 22, 11:56 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 49 min |
| May 23, 12:15 AM CDT | Tornado Warning | ILX | McLean | 30 min |
| May 23, 12:21 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Mason, Menard and 2 more | 39 min |
| May 23, 12:25 AM CDT | Tornado Warning | ILX | Logan | 20 min |
| May 23, 12:44 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 46 min |
| May 23, 1:00 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 45 min |
| May 23, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Piatt | 47 min |
| May 23, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Douglas, Macon, Moultrie, Piatt, Shelby | 50 min |
| May 23, 1:53 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 52 min |
| May 23, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Moultrie and 1 more | 46 min |
| May 23, 3:01 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland, Edgar | 44 min |
| May 23, 3:34 AM CDT | Flash Flood Warning | ILX | Cumberland, Effingham, Shelby | 6 hr |
| May 23, 4:35 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 28 min |
| May 23, 4:51 AM CDT | Flash Flood Warning | ILX | Crawford, Effingham, Jasper | 5 hr |
| May 23, 7:32 AM CDT | Special Weather Statement | ILX | Clay, Richland | 43 min |
| May 23, 8:44 AM CDT | Flash Flood Warning | ILX | Lawrence, Richland | 6 hr |
Nearby
Tornado Warnings in Illinois, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.